Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

When can seizure medication be discontinued while experiencing tiredness and nausea?

Hi.my mother was prescribed this seizure medication about two weeks ago after having a weird spell.the doctors did every test in the book and didn t find any proof that we see of.anyway she wants stop taking it right now and I just want to know if it s any more dangerous for her to do that. But while she s been on it ,she so tired and nauseous and kind of slow and confused at times. She just wasn t like this couple weeks ago and it s starting to get really depressing and scarey for her and me.
Mon, 10 Jun 2019
Report Abuse
Neurologist 's  Response
Hello!

Welcome on Healthcaremagic!

I read carefully your question and understand your concern. Her actual situation could be relaled to the anti-epileptic drug adverse effects.
Anyway, with a single seizure, I would not recommend starting treatment with anti-epileptic drugs.
I would like to know the name of the drug and the dose that she is taking.
Anti-epileptic drugs are usually started slowly and this is the way that they are stopped. It is not recommendable to stop these drugs cold turkey. Anyway, as she has been taking them for just 2 weeks, I would recommend reducing gradually the dose (as started). You should discuss with her doctor on the above issues.

Hope you will find this answer helpful!
Best wishes, Dr. Aida
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


When can seizure medication be discontinued while experiencing tiredness and nausea?

Hello! Welcome on Healthcaremagic! I read carefully your question and understand your concern. Her actual situation could be relaled to the anti-epileptic drug adverse effects. Anyway, with a single seizure, I would not recommend starting treatment with anti-epileptic drugs. I would like to know the name of the drug and the dose that she is taking. Anti-epileptic drugs are usually started slowly and this is the way that they are stopped. It is not recommendable to stop these drugs cold turkey. Anyway, as she has been taking them for just 2 weeks, I would recommend reducing gradually the dose (as started). You should discuss with her doctor on the above issues. Hope you will find this answer helpful! Best wishes, Dr. Aida